MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the complaint history, device history record, documentation, quality control, and visual inspection of the returned device was conducted during the investigation.One cxi support catheter was returned for evaluation.Visual inspection confirmed the hub was separated from the shaft with the shaft material elongated.Inside the hub was evidence that the hub was attached.A document-based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that during a lower leg angiogram intervention, the proximal hub of the cxi support catheter detached.The catheter was removed by hand and the procedure was completed with another catheter.A section of the device did not remain in the patient and there was no reported adverse event or injury as a result of the event.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6739785
Report Number1820334-2017-02071
Device Sequence Number1236710
Product Code KRA
UDI-Device Identifier00827002525474
UDI-Public(01)00827002525474(17)191019(10)7371107
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-4.0-35-90-P-NS-DAV
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2017
Initial Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1